MAUDE Adverse Event Report: MINERVA SURGICAL INC GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, PROCERVA PROCEDURAL SET

MINERVA SURGICAL INC GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, PROCERVA PROCEDURAL SET
Catalog Number M006580210
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the physician experienced a fluid leak during the procedure.The system declared a leak alarm at approximately 3 minutes and 30 seconds into the ablation cycle.Around this time, the physician noticed fluid pooling into the vaginal canal.The procedure was aborted.The system went through a 1 minute and 30 seconds cool down cycle prior to the removal of the instruments.The physician saw the patient in the office post operatively and noted a vaginal burn and a burn to the right buttocks.The patient was prescribed vaginal cream, topical cream, and prophylactic oral antibiotics.It was reported that the physician experienced a fluid leak during the procedure.The system declared a leak alarm at approximately 3 minutes and 30 seconds into the ablation cycle.Around this time, the physician noticed fluid pooling into the vaginal canal.The procedure was aborted.The system went through a 1 minute and 30 seconds cool down cycle prior to the removal of the instruments.The physician saw the patient in the office post operatively and noted a vaginal burn and a burn to the right buttocks.The patient was prescribed vaginal cream, topical cream, and prophylactic oral antibiotics.
 
Additional Manufacturer Narrative
The physician indicated that a speculum was used during the procedure.The reported injury may have been cause by an insufficient cervical seal with hot fluid continuous leaking during the 1 minute and 30 second cool down period and/or the instruments may have been prematurely removed prior to the fluid in the uterus reaching 45°c.Fluid cool down could take up to 10 minutes in certain situations.All of which are possible causes of reported event.However, the exact root cause could not be determined.The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.The lot number was not provided and therefore a device history review could not be performed, the handpieces met all qa specifications prior to being released, including adequate sterilization.The ifu instructs the user as follows: "during ablation, the saline temperature continues to rise until 90°c is reached, and the user must continuously: - monitor the cervical seal for fluid loss and to confirm a tight cervical seal.- maintain a stable procedure sheath position throughout the procedure.- monitor the screen for fluid loss level." warnings and cautions related to an event of this nature are included in the ifu for genesys hta, including but not limited to: - if system cooling is not possible (i.E., power loss), do not remove the procedure sheath from the patient until fluid in the uterus has cooled.It may take up to 10 minutes to ensure that fluid temperature in the uterus is below 45°c.Exercise care when handling the procedure set, because the fluid may still be hot.- neither advance nor withdraw the procedure sheath into or out of the uterine cavity once heating has begun until the cooling is complete; - be aware of the appropriate sequence of actions to halt, resolve and/or continue the treatment, in the event the genesys hta system detects a fluid loss of 10 ml; - warning: if cancelling the procedure from ablation, the fluid in the tubing and uterus is still hot.Maintain stable sheath position and do not remove the procedure sheath until prompted by the genesys hta¿ system.The system prompt indicates that patient and system cooling is complete, and it is safe to remove the procedure sheath.- if heated fluid leaks onto the patient, flush the area with cool saline.It is important to assess the area in order to determine if a burn is present.If a burn is present, determine the severity and an appropriate treatment should be made per the standard of care of your facility.It is also recommended that the area be assessed again at follow-up.

Brand Name
GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, PROCERVA PROCEDURAL SET
Common Device Name
ENDOMETRIAL ABLATION SYSTEM
Manufacturer (Section D)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL INC
4255 burton drive
santa clara CA 95054
Manufacturer Contact
michelle gosselin
4255 burton drive
santa clara, CA 95054
9787601704
MDR Report Key20258999
Report Number3011011193-2024-00013
Device Sequence Number7742275
Product Code MNB
UDI-Device Identifier00850033976038
UDI-Public00850033976038
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM006580210
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale